Lightning, Vermilion
- When
- June 13, 12:40 PM CST
- Where
- Vermilion County, 3.85 mi ENE of Gueydan
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 30.050, -92.460
Lightning sparked a fire at an oil storage facility on Pure Oil Road.
Lightning struck and oil storage facility.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Lightning struck and oil storage facility.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 11:27 AM CST, 1 hour 13 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1227 PM CDT Wed Jun 13 2018 .DISCUSSION... For the 13/18Z TAF Issuance. && .AVIATION... Daytime heating and ample Gulf moisture will allow for scattered convection for the remainder of the afternoon until sunset. The best chance to see any shower or thunderstorm activity will be around the KARA and KLFT terminals. Mainly VFR conditions are expected, although ceilings at MVFR with possible visibility restrictions during convection. After sunset, just some left over high level convective debris cloud is expected with VFR conditions. Rua && .PREV DISCUSSION... /issued 928 AM CDT Wed Jun 13 2018/ UPDATE... Isolated showers ongoing this morning across lower acadiana and offshore. Expect another typical summer pattern with diurnally driven showers and thunderstorms continuing to develop through the day. Only changes to the forecast this morning were minor tweaks to pops for the remainder of the morning. Updated products have already been sent. Jones PREV DISCUSSION... /issued 632 AM CDT Wed Jun 13 2018/ DISCUSSION... For the 06/13/18 1200 UTC TAF package. AVIATION... VFR prevailing all sites early this morning, and this is expected to generally remain the case through the forecast period. Much like yesterday, diurnally driven convection is expected by the afternoon, with the highest probabilities over Central/South Central LA. VCTS was retained and/or added to KAEX and the Acadiana terminals. 13 PREV DISCUSSION... /issued 355 AM CDT Wed Jun 13 2018/ DISCUSSION... Very little activity on the radar this morning. While guidance is not hitting the coverage that much on the afternoon convection, expect a typical summertime afternoon with scattered afternoon thunderstorms, especially across the eastern portions of the forecast area. PW's running around 2 inches does concern me that the coverage may be a little low in the forecast and will continue to evaluate the latest CAM guidance through the remainder of the shift for possible updates. Little change expected in the pattern through Friday with typical diurnal cycle of showers and thunderstorms and temperatures running near average for this time of year. Guidance continues to indicate a trough moving west/northwest through the Gulf this weekend into early next week. This feature will be associated with rich tropical moisture. Main adjustment was to tighten up the gradient of POP and QPF Saturday through early next week with higher amounts in the southwest and lower amounts in the east. As this trough passes by late Saturday into early next week, winds and seas will increase across the coastal waters. Will also be watching for coastal flood potential, however through Saturday the guidance remains below advisory criteria. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 91 70 91 / 20 40 20 30 LCH 75 90 74 90 / 20 50 20 30 LFT 75 90 75 92 / 30 60 20 40 BPT 77 91 75 90 / 20 40 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous Weather Outlook National Weather Service Lake Charles LA 410 AM CDT Wed Jun 13 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-140915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 410 AM CDT Wed Jun 13 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Scattered showers and thunderstorms will develop across the region this afternoon and continue into the evening hours. Some of these storms could produce heavy rainfall in a short period of time along with gusty winds and cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices will be near 100 both Wednesday and Thursday afternoons. Individuals are encouraged to take precautions against heat illnesses if outdoors for any extended period of time. Rain chances increase Saturday into the weekend as deep tropical moisture associated with a disturbance moving into the southwestern Gulf of Mexico spreads into the region. Rainfall could be heavy at times and a flash flood threat may develop this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-140915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 410 AM CDT Wed Jun 13 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain chances are expected to increase by Friday and continue through the weekend as a disturbance moves into the southwestern Gulf of Mexico. Winds and seas are expected to increase as the disturbance moves slowly northwest through the weekend, and Small Craft Advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Lake Charles radar (KLCH), 73 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
1 lightning. Local standard time, as filed.
Lightning sparked a fire at an oil storage facility on Pure Oil Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763785.